Articles

5-Fluorouracil-induced pericarditis: case report and literature survey

BJMO - volume 10, issue 1, february 2016

S. Maréchal MD, G. Houbiers MD, M-P. Graas MD, C. Focan MD, PhD

Summary

5-Fluorouracil is an antimetabolite frequently used in the treatment of digestive cancers. Outside well-known side effects, it may induce cardiac toxicity under various clinical forms, from chest pain to arrhythmia, or even cardiac arrest, pericarditis being one of the most uncommon.1,2 We report here the case of a 52-year-old man who developed pericarditis symptoms after continuous 5-fluorouracil infusions.

(BELG J MED ONCOL 2016;10(1):35–37)

Read more

Haemolytic uraemic syndrome culminating in terminal renal failure after gemcitabine treatment: case report and literature survey

BJMO - volume 7, issue 2, may 2013

M-P. Graas MD, G. Demolin MD, G. Houbiers MD, P. Gomez , C. Focan MD, PhD

Summary

We report the case of a woman treated for an ovarian cancer who ultimately developed terminal renal failure in the frame of a haemolytic uraemic syndrome induced by prolonged gemcitabine therapy. This case illustrates the need of a systematic screening for haemolytic uraemic syndrome in patients receiving protracted gemcitabine for over three months.

(BELD J ONCOL MED 2013;7(2):50–52)

Read more
X